Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 3, 2007, 2:53 PM MDT for Larimer County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2007, 2:53 PM MDT (20:53 UTC)
- Expired
- Jul 3, 2007, 3:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 72 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5726 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 032053 SVRBOU COC069-032130- /O.NEW.KBOU.SV.W.0091.070703T2053Z-070703T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 253 PM MDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO * UNTIL 330 PM MDT * AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR BUCKHORN MOUNTAIN...OR ABOUT 14 MILES NORTHWEST OF FORT COLLINS...MOVING EAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEDS PLACE...POUDRE PARK...MISHOWAKA...BUCKHORN MOUNTAIN AND BELLVUE. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4071 10547 4053 10544 4051 10515 4074 10515 $$
2 follow-up statements
000 WWUS55 KBOU 032108 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 308 PM MDT TUE JUL 3 2007 COC069-032130- /O.CON.KBOU.SV.W.0091.000000T0000Z-070703T2130Z/ LARIMER CO- 308 PM MDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR CENTRAL LARIMER COUNTY... AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 2 MILES SOUTHEAST OF BUCKHORN MOUNTAIN...OR ABOUT 12 MILES WEST OF FORT COLLINS...MOVING EAST AT 10 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEDS PLACE...POUDRE PARK...MISHOWAKA...BUCKHORN MOUNTAIN...BELLVUE AND WEST CENTRAL FORT COLLINS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4071 10547 4053 10544 4051 10515 4074 10515 $$
000 WWUS55 KBOU 032123 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 323 PM MDT TUE JUL 3 2007 COC069-032133- /O.EXP.KBOU.SV.W.0091.000000T0000Z-070703T2130Z/ LARIMER CO- 323 PM MDT TUE JUL 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARIMER COUNTY EXPIRED AT 330 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE IN THE FOOTHILLS WEST OF FORT COLLINS THROUGH 4 PM. LAT...LON 4071 10547 4053 10544 4051 10515 4074 10515 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:50 AM MDT, 12 hours 3 minutes earlier.
Area forecast discussion, Jul 3, 2:50 AM MDT, 12 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 250 AM MDT TUE JUL 3 2007 .SHORT TERM...ONE MORE TODAY OF WELL ABOVE NORMAL TEMPS BEFORE A COLD FRONT MOVES INTO NERN CO BY MID AFTN. 850-700 MB TEMPS ARE FCST OT BE A FEW DEGREES LOWER WHICH SHOULD KEEP HIGHS IN THE 90S ACROSS MUCH OF NERN CO EXCEPT POSSIBLY ALONG THE CO-WY BORDER WHERE HIGHS MAY STAY BLO 90 DEPENDING ON HOW QUICKLY COLD FRONT MOVES IN. AS FAR AS TSTM CHANCES THERE IS A BIG DISAGREEMENT BETWEEN THE NAM AND GFS WITH REGARDS TO HANDLING OF LOW LEVEL MOISTURE ACROSS NERN CO BY AFTN. ALTHOUGH BOTH MODELS INITIALLY MIX OUT LOW LEVEL MOISTURE DUE TO PRE FRONTAL WIND SHIFT NAM SHOWS A RAPID INCREASE IN LOW LEVEL MOISTURE AFTER 21Z WITH THE MAIN COLD FRONT WHILE THE GFS DOES NOT. AS A RESULT THE NAM SHOWS A BETTER CHC OF TSTMS IN AND NR FOOTHILLS AND OVER THE PALMER DIVIDE WHILE THE GFS VIRTUALLY HAS NOTHING AS IT SHOW DEEPER LEVEL LEVEL MOISTURE NOT ADVECTING IN UNTIL AFTER 03Z. AT THIS TIME BELIEVE NAM HAS A BETTER HANDLE OF LOW LEVEL MOISTURE ADVECTING IN BEHIND THE FNT. MEANWHILE THE UPPER LEVEL RIDGE WILL FLATTEN SOMEWHAT TODAY WITH THE FLOW ALOFT BECOMING MORE WNW AND INCREASING TO 30-35KT ACROSS NERN CO WITH A FEW DEGREES OF COOLING AT 500 MB. IN ADDITION SOME POTENTIAL VORTICITY AT 300 MB IS FCST TO MOVE ACROSS THE AREA FROM LATE AFTN INTO THE EVENING HOURS AS WELL. AS A RESULT SHOULD SEE AN INCREASE IN TSTM COVERAGE BY LATE AFTN IN AND NR THE FOOTHILLS AND OVER THE PLAMER DIVIDE WITH STORMS THEN MOVING ESE ONTO THE PLAINS DURING THE EVENING HOURS. MEANWHILE AS DEEPER LOW LEVEL MOISTURE ADVECTS IN BY LATE AFTN ACROSS NERN CO CAPES SHOULD INCREASE TO OVER 2000 J/KG AND WITH FAVORABLE SHEAR PROFILE MAY SEE A FEW SVR STORMS DEVELOP ALONG THE FRONT RANGE AND OVER THE PALMER DIVIDE EXTENDING EASTWARD INTO PORTIONS OF THE PLAINS. IN THE MTNS THE AIRMASS WILL BE RATHER DRY THRU THE AFTN INTO THE EARLY EVENING HOURS SO ONLY EXPECTED SOME ISOLD HIGH BASED CONVECTION. .LONG TERM...NORTHERLY FLOW ALOFT ON WEDNESDAY WILL BECOME WEST-NORTHWESTERLY WEDNESDAY NIGHT INTO THURSDAY. BY THURSDAY NIGHT MODELS HAVE IT NORTHERLY AGAIN. THE QG VERTICAL VELOCITY FIELDS SHOW LITTLE IN THE WAY OF ANY SYNOPTIC SCALE MOTION THROUGH THURSDAY NIGHT. MODELS ARE STILL SHOWING EASTERLY UPSLOPE FLOW IN THE BOUNDARY LAYER ON WEDNESDAY...THEN SOUTHEASTERLY WEDNESDAY EVENING AND AGAIN ON THURSDAY. FOR MOISTURE...THERE IS SOME IN THE LOWER LEVELS OVER THE PLAINS WEDNESDAY MORNING. THE REST OF WEDNESDAY AND WEDNESDAY EVENING HAVE SOME MOISTURE AS WELL...MORE SO ON THE NAM. BOTH LESS THAN WHAT YESTERDAYS 00Z RUNS HAD. THURSDAY IS A BIT DRIER THEN WEDNESDAY. THE NAM BOUNDARY LAYER DEW POINTS ARE IN THE LOWER 60S F OVER THE PLAINS WEDNESDAY BUT DROP MAINLY INTO THE 40S BY AFTERNOON. THE SAME GOES FOR THURSDAY LATE IN THE DAY. THE THETA-E AXIS IS OVER CENTRAL COLORADO LATE DAY WEDNESDAY. IT MOVES A BIT WESTWARD ON THURSDAY. LAPSE RATES ON THE CROSS SECTIONS SHOW A CAP OVER THE PLAINS IN THE MID LEVELS LATE IN THE DAY WEDNESDAY. THERE IS ONE THERE AGAIN ON THURSDAY BUT NOT AS STRONG. THE BEST CAPE IS OVER THE MOUNTAINS AND FOOTHILLS LATE DAY WEDNESDAY...WITH NOTHING OVER MOST OF THE PLAINS. THURSDAY HAS SOME LIMITED CAPE OVER THE PLAINS...WITH ONLY SLIGHTLY MORE OVER THE MOUNTAINS AND FOOTHILLS. THE QPF GRIDS SHOW SOME MEASURABLE RAINFALL MAINLY OVER THE MOUNTAINS AND FOOTHILLS BOTH LATE DAY WEDNESDAY AND LATE DAY THURSDAY. CURRENT GRIDS MAY HAVE POPS A BIT HIGH FROM WHAT THESE LATEST MODELS ADVERTISE...HOWEVER BOTH DO HAVE AN INCREASE IN THE MOISTURE OVER WHAT WE HAVE HAD LATELY SO I WILL CHANGE LITTLE AT THIS UPDATE. FOR TEMPERATURES...THICKNESS GRIDS SHOW WEDNESDAYS HIGHS 3.0-4.5 C COOLER THAN TODAYS EXPECTED HIGHS. THURSDAY LOOK 0-1 C WARMER THAN WEDNESDAY. WILL LEAVE THE LATER FOUR DAYS ALONE. && .AVIATION...A COLD FRONT WILL AFFECT THE AIRPORT AT 21Z WITH WINDS INCREASING OUT OF THE NE. TSTMS MAY IMPACT THE AIRPORT FROM 23Z-03Z WITH THE POTENTIAL FOR LARGE HAIL...STRONG WINDS AND VERY HEAVY RAINFALL. SOME LOW CLOUDS MAY DEVELOP TOWARDS 12Z WED WITH MVFR CONDITIONS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RPK/RJK
Hazardous weather outlook, Jul 3, 11:16 AM MDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1116 AM MDT TUE JUL 03 2007 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT TUE JUL 03 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING GUSTY NORTHERLY WINDS ACROSS THE NORTHEAST PLAINS THIS AFTERNOON. WINDS WILL GUST UP TO 35 MPH...CAUSING AREAS OF BLOWING DUST AND COOLING TEMPERATURES FROM THE LOWER AND MID 90S BACK INTO THE LOWER 80S. LATER THIS EVENING...LOW LEVEL MOISTURE INCREASING BEHIND THE COLD FRONT MAY CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP IN AND NEAR THE FOOTHILLS. THUNDERSTORMS MAY ALSO DEVELOP ALONG THE PALMER DIVIDE. SOME THUNDERSTORMS MAY BECOME SEVERE DURING THE EVENING HOURS WITH LARGE HAIL AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IT WILL BE COOLER ON WEDNESDAY...THEN DRIER AND HOTTER CONDITIONS WILL RETURN TO THE REGION BY THE END OF THE WEEK. SUFFICIENT MOISTURE WILL BE IN PLACE TO WARRANT A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS FOR WEDNESDAY AND THURSDAY...WITH JUST A SLIGHT CHANCE OVER THE PLAINS. THE CHANCES OF LATE DAY SHOWERS AND THUNDERSTORMS WILL DECREASE OVER MUCH OF THE FORECAST AREA BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY BUT MAY BE NECESSARY IN THE EVENING. DANKERS/COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:25 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 35 min |
| Jul 3, 4:06 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 39 min |
| Jul 3, 4:19 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 41 min |
| Jul 3, 4:43 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Gilpin | 47 min |
| Jul 3, 4:47 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 43 min |
| Jul 3, 4:55 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 35 min |
| Jul 3, 4:57 PM MDT | Severe Thunderstorm Warning | BOU | Gilpin, Jefferson | 48 min |
| Jul 3, 5:19 PM MDT | Severe Thunderstorm Warning | BOU | Clear Creek | 43 min |
| Jul 3, 5:23 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 23 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.